Texas, 2025Hail in Texas, April 30, 2025
April 30, 2025 · NWS CRP · 5 events in 2 counties and zones
A rogue supercell formed along the dryline/surface trough axis over EWX's area in the late afternoon, and largely tracked southeastward into our area before dissipating nearly 4 hours after it formed. Most notably for our CWA, the storm produced baseball-sized hail in Pawnee which damaged several police vehicles.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A rogue supercell formed along the dryline/surface trough axis over EWX's area in the late afternoon, and largely tracked southeastward into our area before dissipating nearly 4 hours after it formed. Most notably for our CWA, the storm produced baseball-sized hail in Pawnee which damaged several police vehicles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 30, 5:33 PM CST, 56 minutes earlier.
Area forecast discussion, Apr 30, 5:33 PM CST, 56 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
633 PM CDT Wed Apr 30 2025
...New AVIATION...
.SHORT TERM...
(Tonight through Thursday night)
Issued at 116 PM CDT Wed Apr 30 2025
Key Messages:
- Low chance for light showers/thunderstorms Thursday morning,
followed by a moderate heat risk in the afternoon.
A shortwave trough is moving through northern Texas and the Texas
Panhandle. At the surface, this is pushing an extensive area of
showers and thunderstorms through the Dallas Metroplex. This MCS
structure will continue to move eastward, with storms forming and
propagating to the northeast on the southern tail as it moves
through southeast Texas. The biggest question is how intense the
showers and thunderstorms will be as it moves through the Houston
metro. Some hi-res guidance is showing an outflow boundary from
the southern tail of this MCS and popping up showers and
thunderstorms along the Middle Texas coast. The other half of the
guidance has the southern tail convection fizzling out as it
approaches the Hwy 59 corridor, and thus reducing chances for
showers and thunderstorms near the Victoria Crossroads Thursday
morning. For this reason, I have increased PoPs along coastal
counties near sunrise and diminishing throughout Thursday morning.
Minimal accumulations expected at this time, but in a stronger
shower/thunderstorm, a few tenths of rainfall is not outside the
realm of possibility. Thursday night another shortwave moves
across South Texas introducing chances for widespread
shower/thunderstorm activity.
Due to the moistness of the Gulf staying in the area, dewpoints in
the low to mid 70s will keep our morning lows in the 70s Thursday
morning with highs climbing into the 90s to low 100s (upper 80s
along the coastline and into the Victoria Crossroads). Given this
humid airmass, heat risk will increase to moderate across the
Brush County and toward the Rio Grande.
&&
.LONG TERM...
(Friday through next Tuesday)
Issued at 116 PM CDT Wed Apr 30 2025
- Soggy weekend with widespread showers/thunderstorms
- Marginal Risk of Excessive Rainfall through Saturday
Friday, the flow aloft will be split with troughing along the West
and in the Great Lakes, with ridging along the Rockies and into
the Great Plains. Below all this, the subtropical jet will be
increasing influence in South Texas providing the necessary
widespread diffluence to support a widespread rain event Friday
through Sunday. The probability for rainfall amounts exceeding 1
inch for the 3-day period ending Sunday morning generally is low
to moderate (30-50% chance), potentially making for soggy Cinco de
Mayo festivities this weekend. Per the latest forecast package,
the area with the highest forecast amounts will be across the
western Brush Country. We will have to continue to monitor these
trends. As of right now, WPC still has portions of northern Brush
Country under a Marginal through of Excessive Rainfall from
Thursday through Saturday, with all of the forecast area under
this marginal threat on Saturday.
This area will continue to pushing east through the upcoming week,
with a return of precipitation from Tuesday through mid week.
Confidence in forecast rainfall amounts are low given the
uncertainty in how strong the Pacific closed low will be as it
moves into the Southwest and how quickly it does so.
Temperatures will be in the 90s on Friday, but with widespread
rain and overcast skies dominating the forecast this weekend,
highs will struggle to climb above the 80s. By the upcoming work
week, highs across the Brush Country climb into the low 90s while
remaining in the 80s in the Victoria Crossroads.
&&
.AVIATION...
(00Z TAFS)
Issued at 618 PM CDT Wed Apr 30 2025
VFR conditions will persist into the evening hours with breezy
southeasterly winds decreasing to around 10 knots overnight. MVFR
CIGs will build in once again tonight for our easternmost sites a
little after sunset, with our western sites forecast to lower to
MVFR levels closer to sunrise. Low probabilities for patchy fog
exist across the Coastal Plains, including KALI. Included a TEMPO
group to denote brief MVFR VSBYs and IFR CIGs Thursday morning.
CIGs will gradually lift back to VFR by mid-to-late morning
alongside gusty winds, sustained around 15-20 knots with gusts up
to 25 knots.
As for precipitation, low chances (20-40%) of isolated showers
and storms exist tomorrow morning across the Coastal Plains and
into the Victoria Crossroads. Overall confidence/predictability
remains low at this time. However, opted to include a PROB30
group for -SHRA for KVCT where confidence is highest.
&&
.MARINE...
Issued at 116 PM CDT Wed Apr 30 2025
Onshore flow will be moderate to fresh (BF 4-5) tonight leading to Small
Craft Should Exercise Caution conditions. The flow will diminish
Thursday to gentle to moderate (BF 3-4) by the afternoon. Some
light showers and thunderstorms near Matagorda Bay possible
Thursday morning. Expect a gentle to moderate (BF 3-4) onshore
flow through Saturday with seas decreasing from 5 ft to 3-4 ft by
this weekend with increased chances of scattered to widespread
showers and thunderstorms. By Monday, onshore flow increases to
moderate to fresh (BF 4-5) with seas increasing to 4-6 ft.
&&
.FIRE WEATHER...
Issued at 116 PM CDT Wed Apr 30 2025
Moisture will increase Thursday through the weekend, negating
fire weather concerns. Low shower and thunderstorm chances
Wednesday through Thursday will increase to medium Friday through
the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 75 88 74 87 / 0 20 10 10
Victoria 72 89 71 88 / 10 40 10 30
Laredo 74 99 72 95 / 10 20 30 20
Alice 72 93 72 92 / 0 20 10 10
Rockport 75 86 75 86 / 20 20 10 10
Cotulla 72 98 71 94 / 10 20 30 30
Kingsville 73 91 73 89 / 10 20 10 10
Navy Corpus 76 83 75 83 / 10 30 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
SHORT TERM...AE/82
LONG TERM....AE/82
AVIATION...KRS/98
In the hours before
Special weather statement, Apr 30, 5:51 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
651 PM CDT Wed Apr 30 2025
TXZ231-010015-
Live Oak TX-
651 PM CDT Wed Apr 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LIVE OAK COUNTY
THROUGH 715 PM CDT...
At 651 PM CDT, Doppler radar was tracking a strong thunderstorm over
Campbellton, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Esseville and Nell.
This includes Interstate 37 near mile marker 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2871 9802 2865 9828 2879 9810
TIME...MOT...LOC 2351Z 248DEG 21KT 2875 9832
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KRSHail, Live Oak
- When
- April 30, 6:29 PM CST
- Where
- Live Oak County, 1 mi NNE of Whitsett
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 28.643, -98.264
DPS Reported half-dollar sized (1.25) hail at intersection if I-37 and FM 99, near Whitsett.
Hail, Bee
- When
- April 30, 7:01 PM CST
- Where
- Bee County, 1 mi NNE of Pawnee
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.663, -97.994
Trained spotter reported 1.75 hail outside of Pawnee.
Hail, Bee
- When
- April 30, 7:04 PM CST
- Where
- Bee County, 3 mi ENE of Pawnee
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 28.667, -97.954
A mPing report of 1.25 was submitted.
Hail, Bee
- When
- April 30, 7:05 PM CST
- Where
- Bee County, 1 mi S of Pawnee
- Measured
- 2.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 28.636, -98.000
Photos showing windows completely broken out on all sides of police vehicle from very large hail (estimated 2.75) while officer was in vehicle.
Hail, Bee
- When
- April 30, 7:43 PM CST
- Where
- Bee County, 1 mi ESE of Normanna
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 28.524, -97.765
Bee County EMC reported 1 hail.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, April 30, 20251 death · 1 event
- Tornadoes and Hail in Illinois, April 30, 2025$58,000 · EF2 · 5 events
- Tornado and Damaging Winds in Arkansas, April 30, 2025$50,000 · EF1 · 8 events
- Flash Flood and Damaging Winds in Arkansas, April 30, 2025$1,000 · 56 kt wind · 29 events
- Tornadoes and Damaging Winds in Oklahoma, April 30, 2025$20,000 · EF0 · 4 events
- Flash Flooding and Hail in Texas, April 30, 20251.5 in hail · 16 events
- Flash Flooding and Flooding in Missouri, April 30, 202513 events
- Hail in Texas, April 30, 20253 in hail · 12 events
- Tornado and Hail in Texas, April 30, 20251.5 in hail · 11 events
- Hail in Indiana, April 30, 20252.5 in hail · 10 events
- Damaging Winds in Arkansas, April 30, 2025$12,000 · 52 kt wind · 5 events
- Flash Flooding and Damaging Wind in Louisiana, April 30, 202561 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1247272, 1247276, 1247289, 1247284, 1247285.